About six months ago, I started noticing an itch on my testicles. I bought some looser boxers, made of cotton. The itching continued to increase. Then, weeks later, I noticed a small sore on my penis… it went away in a few days. The itching continued to get worse over the course of the next few months. Didn’t have any health insurance so I let this go for far too long. I tried some over-the counter anti-fungals (lotrimin and lamisil), and while they provided some immediate relief, the problem didn’t go away. About four months in, I noticed a red sore/rash had developed in between my testicles and my leg… looked a lot like some jock itch I had had many years earlier. While all this was happening, I developed a mild case of athlete’s foot, and realized that my toenails had become pretty opaque… not discolored, but more brittle than they had been, and not as translucent. I finally went to a doctor, who told me I had a fungal infection (which I had already kinda figured) and prescribed ketanazole (sp?). I used it for two weeks, as directed, and while the rash/sore next to my balls went away, the itching on my testicles only got slightly better, and only by degrees, and then came back with a vengeance as soon as the medication was gone. During this period, my girlfriend went for her annual gynecological exam, and they told her she had a yeast infection. I picked up some monistat-1, and put that goop on, and got about two days of no itching. Then it came back. I used Lotrimin AF spray, day and night, and that kills the itch for 6 hours or so, but then it is back, and as soon as I stop spraying, the itch is in full force again within 8-10 hours. I went to a new physician for a second opinion… hoping to get prescribed some powerful oral anti-fungal that would just kill this miserable thing… he came back with a diagnosis of psoria-form… that is, it looked like psoriasis, but he didn’t feel comfortable diagnosing it as that. He prescribed some kind of steroid… a form of cortisone. He thinks I might have had a mild case of jock itch, completely unrelated to my psoriasis.
I had been convinced that I was probable dealing with a systemic candida overgrowth… now this doctor had me looking in a completely different direction. If this is truly psoriasis… would lotrimin and monistat be effective at killing the itch, even for only a little while? If it is candida or some other fungus, and I use a steroid… isn’t that going to exacerbate the situation? Please help… this itch is killing me, and nothing seems to work, and no one seems to be able to accurately diagnose it. I drink a lot of beer, smoke a lot of pot (yeast up, immune system down) and have been eating pepcid ac like it was going out of style for acid reflux for the last year or so. Seems like an ideal environment for candida proliferation…
From the bsymptoms,it does not sound like psoriasis.Although it sounds more like tinea cruris(fungal infection),yet the other possibilities that need to be ruled out are contact dermatitis and intertrigo.
Pls keep the area clean and apply some topical antiseptics. Also wear loose-fitting cotton clothing and use an antibacterial soap or mild soap like dove.Avoid any kind of cosmetics.Topical zinc oxide cream like Sudocrem, Desitin are very helpful(apply with a paper towel and not directly with hands).Application of mild steroid cream like dermacort also helps.For the itching pls take some over the counter antihistaminic like benadryl or Claritin.In case the symptoms persist then antifungals may be needed.Pls consult a dermatologist in that case.
I hope it helps.Take care and pls do keep me posted on how you are doing or if you have any additional doubts.Kind regards.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.